Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 175, NWS Shreveport, LA

June 14, 2012De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2012, 12:26 AM CDT for De Soto Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 12:26 AM CDT (05:26 UTC)
Expired
Jun 14, 2012, 1:30 AM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 12:30 AM CDTTSTM WND DMGN Stanley, LATREE DOWNED NORTH OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS54 KSHV 140526
SVRSHV
LAC031-140630-
/O.NEW.KSHV.SV.W.0175.120614T0526Z-120614T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...

* UNTIL 130 AM CDT

* AT 1221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF MANSFIELD...AND MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAND
  CANE AND SOUTH MANSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3194 9398 3195 9399 3196 9400 3211 9392
      3205 9360 3184 9371 3184 9381
TIME...MOT...LOC 0526Z 293DEG 3KT 3200 9386

$$

06
1 follow-up statement
067 
WWUS54 KSHV 140623
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT THU JUN 14 2012

LAC031-140630-
/O.CON.KSHV.SV.W.0175.000000T0000Z-120614T0630Z/
DE SOTO LA-
123 AM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR DE SOTO PARISH...

AT 116 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED OVER DE SOTO PARISH 
ABOUT 8 MILES SOUTHWEST OF MANSFIELD AND DECAYING...WHILE MOVING 
SOUTHEAST AT 5 MPH. THIS WARNING WILL BE ALLOWED TO EXPIRE AT 130 AM 
CDT.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF SOUTH DESOTO PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO WINDS EXPECT...CLOUD TO GROUND LIGHTNING AS THE STORM
DECAYS. 

&&

LAT...LON 3191 9382 3196 9386 3200 9381 3202 9362
      3184 9371 3184 9376
TIME...MOT...LOC 0620Z 293DEG 3KT 3196 9380

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:44 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 9:44 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT WED JUN 13 2012

.DISCUSSION...
ISOLATED...BUT STG TO SVR TSTMS...HAVE INTENSIFIED AFTER
SUNSET...DRIFTING SLOWLY NORTH ACROSS NW LA AND NE TX. AT THE SAME
TIME...SVR TSTMS MOVG EAST FROM CENTRAL TX...WEAKENED QUICKLY AT
SUNSET. MENTION GUSTY WINDS AND VERY HEAVY RAIN IN FORECAST FOR
REMAINDER OF EVENING...AND LEAVE IN ISOLD CONVECTION FOR THE
OVERNIGHT./VII/.

&&

.AVIATION...
ISOLD STG TSTMS ONLY LIKELY TO AFFECT KSHV TERMINAL...AS OTHER
STORMS CONCENTRATED NEAR TOLEDO BEND...BUT EAST OF THE KLFK
TERMINAL. LIGHT EAST WINDS...OUTSIDE OF ANY POSSIBLE STG TSTM
INDUCED WIND GUSTS. PATCHY FOG POSSIBLE LATER TONIGHT...WHERE
HEAVY RAIN FALLS...ESPECIALLY AT KSHV TERMINAL./11/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  91  71  92  71 /  30  30  10  10  10
MLU  66  92  67  93  69 /  20  30  10  10  10
DEQ  67  90  69  92  69 /  20  20  10  10  10
TXK  67  91  69  93  69 /  20  20  10  10  10
ELD  66  91  66  92  69 /  20  30  10  10  10
TYR  70  90  73  92  71 /  30  20  10  10  10
GGG  70  90  71  92  70 /  30  20  10  10  10
LFK  70  93  72  93  71 /  30  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 13, 11:10 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT WED JUN 13 2012

ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-141200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS
AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST
SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD
SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE
ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY
REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE
DISSIPATING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-
LA SALLE-
1110 AM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION
FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO
AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE
ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY
WILL LIKELY DISSIPATE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.

20

In the hours before

Special weather statement, Jun 13, 8:28 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT WED JUN 13 2012

LAZ001-002-140230-
BOSSIER-CADDO-
828 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BLANCHARD...BOSSIER CITY...GREENWOOD AND SHREVEPORT...

AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GREENWOOD...OR 9
MILES SOUTHWEST OF SHREVEPORT...MOVING NORTH AT 15 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

VII
Local storm report, Jun 13, 9:39 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/13/2012                   CADDO              LA   LAW ENFORCEMENT

            TREE DOWN IN SHREVEPORT

&&

25
Local storm report, Jun 13, 9:42 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     15 SW FLORIEN           31.30N 93.64W
06/13/2012                   SABINE             LA   LAW ENFORCEMENT

            POWER LINES DOWN 15 MILES SW OF FLORIEN. SOUTH TOLEDO
            BEND RESERVOIR

&&

25
Local storm report, Jun 13, 9:49 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/13/2012                   CADDO              LA   LAW ENFORCEMENT

            TREES DOWN IN SHREVEPORT

&&

25
Special weather statement, Jun 13, 10:18 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED JUN 13 2012

TXZ166-140400-
SAN AUGUSTINE-
1018 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...MACUNE AND SAN AUGUSTINE...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES NORTHEAST
OF ROCKLAND...MOVING NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PARKER
Special weather statement, Jun 13, 11:21 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT WED JUN 13 2012

LAZ010-140515-
DE SOTO-
1121 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     MANSFIELD...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANSFIELD...MOVING NORTHEAST AT
10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:27 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine48 min
Jun 13, 9:00 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo45 min
Jun 13, 9:08 PM CDTSevere Thunderstorm WarningSHVSabine52 min
Jun 14, 2:49 PM CDTSevere Thunderstorm WarningSHVDe Soto41 min
Jun 14, 4:11 PM CDTSevere Thunderstorm WarningSHVOuachita64 min
Jun 14, 4:29 PM CDTAreal Flood AdvisorySHVOuachita61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.